Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 6, NWS Albuquerque, NM

January 18, 20225 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jan 18, 2022, 1:13 AM MST for 5 counties in New Mexico. It took effect at Jan 18, 2022, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2022, 1:13 AM MST (08:13 UTC)
In effect from
Jan 18, 2022, 11:00 AM MST
Expired
Jan 18, 2022, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Guadalupe County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 136 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3737 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS75 KABQ 180813
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
113 AM MST Tue Jan 18 2022

NMZ223-233-239-181800-
/O.NEW.KABQ.WI.Y.0006.220118T1800Z-220119T0000Z/
Central Highlands-Guadalupe County-Eastern Lincoln County-
113 AM MST Tue Jan 18 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Central Highlands, Eastern Lincoln County and Guadalupe 
  County.

* WHEN...From 11 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds and patchy 
  blowing dust on area roadways, including U.S. Highways 54, 285 and 
  Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
2 follow-up statements
587 
WWUS75 KABQ 181734
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1034 AM MST Tue Jan 18 2022

NMZ223-233-239-190000-
/O.CON.KABQ.WI.Y.0006.220118T1800Z-220119T0000Z/
Central Highlands-Guadalupe County-Eastern Lincoln County-
1034 AM MST Tue Jan 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Highlands, Eastern Lincoln County and Guadalupe 
  County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds and patchy 
  blowing dust on area roadways, including U.S. Highways 54, 285 and 
  Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

15
171 
WWUS75 KABQ 190000
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
500 PM MST Tue Jan 18 2022

NMZ223-233-239-190100-
/O.EXP.KABQ.WI.Y.0006.000000T0000Z-220119T0000Z/
Central Highlands-Guadalupe County-Eastern Lincoln County-
500 PM MST Tue Jan 18 2022

...WIND ADVISORY HAS EXPIRED...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 17, 10:22 PM MST, 2 hours 51 minutes earlier.

Area forecast discussion, Jan 17, 10:22 PM MST, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1022 PM MST Mon Jan 17 2022

.AVIATION...
06Z TAF CYCLE
High clouds will continue to clear out from southwest to northeast
tonight, with clear skies prevailing for several hours thereafter.
Gusty mt top level winds will remain possible from the Sandia Mts
southward to the Sacramento Mts, as well as around KCQC, with gusts
near 30kt possible overnight. Another shortwave trough will approach
on Tuesday, increasing cloud cover from west to east in the
afternoon. Meanwhile, daytime heating across the east will allow
some of the mid level momentum to mix down to the surface. Expect
west-northwest winds with gusts between 30 to 42kt from KCQC
southeastward to KCVS and KROW between 18Z and 00Z. Cigs will lower
through the evening across the west, and brief MVFR cigs will be
possible around KGUP late Tuesday night. A few rain and high
elevation snow showers will also be possible across west central NM
after 00Z Wed.

34

&&

.PREV DISCUSSION...244 PM MST Mon Jan 17 2022...
.SYNOPSIS...
Several weak storm systems remain on track to move through the
northern two-thirds of the state this week. The first system is
forecast to bring a few showers mainly to western areas Tuesday
afternoon and Tuesday night. A trailing system will combine with a
cold front moving in from the northeast to bring slightly better
chances for rain and snow to central and western NM Wednesday and
Wednesday night eastern areas getting into the mix Thursday. Yet
another relatively weak storm brings the potential for mainly light
snow to much of the region Friday night and Saturday.

&&

.DISCUSSION...
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...
A wide band of thick cirrus will slide across NM tonight as a weak
shortwave upper level trough ejects northeast from AZ. Increasing
west-southwest flow aloft will allow a lee-side low to deepen over
east-central NM tonight. Sfc winds will remain elevated tonight and
min temps will trend much warmer across the east. Temps will also be
warmer across the west as clouds limit radiational cooling for half
the night.

Meanwhile, a broad upper level wave moving into SoCal today will
spread deeper moisture into the southwest CONUS on Tuesday. Strong
moisture advection ahead of this wave will force PW values near +2
stdev into western NM. 12Z/18Z model guidance is trending slightly
wetter along and west of the Cont Dvd by Tuesday night, particularly
southwest NM where rain/snow showers may produce rainfall amounts up
to 0.15" in the higher terrain. This activity may have just enough
support aloft to drift into central NM and the RGV before sunrise
Wednesday. The main story however will be eastern NM where sfc winds
continue increasing Tuesday afternoon. The strongest sfc pressure
gradient will coincide with a 700mb wind max near 35 kt from Clines
Corners southeast to Ft Sumner and Clovis. Wind Advisory speeds may
occur for an hour or two however the coverage and duration does not
warrant an issuance at this time. The broad upper wave moving across
NM Tuesday night will attempt to deepen quickly over northeast NM
before exiting into west TX on Wednesday morning.

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
Numerical weather prediction models continue to bring in another
weak upper-level trough Wednesday. This trough is forecast to have a
backdoor cold front to act upon with surface convergence and weak
isentropic upglide to help generate areas of light rain and snow to
much of the forecast area Wednesday afternoon through Wednesday
night. With a high amplitude ridge on track to pump up just off the
PACNW coast Thursday night and Friday, the flow aloft over the
Western U.S. becomes nearly due northerly. This highly amplified
flow results in the development of a closed low over northern AZ
Friday night. Meanwhile at the surface, a backdoor front moves in
from the northeast resulting in widespread light to moderate snow
over much of northern and central NM late Friday night into Saturday.
A good deal of uncertainty with regard to details with this system
but the potential for at least several hours of light snow to much of
the forecast area late Friday night into Saturday morning continues
to increase.

Guyer/33

&&

.FIRE WEATHER...
Very dry air in place over the area today will undergo a moistening
trend thru this week as several weak storm systems move across the
region. But first, one more day of windy and very dry weather will
impact eastern NM Tuesday with above normal temps. A few hours of
marginally critical fire wx conditions are expected. The west will
see increasing clouds and some light rain/snow showers by Tuesday
evening. A cold front will arrive early Wednesday with colder temps
and gusty north winds over eastern NM. Rain and snow showers will
redevelop Wednesday night with light accums possible over the high
terrain of central and northern NM. Quieter weather is expected by
Thursday and Friday followed by colder temps and greater chances for
rain/snow on Saturday. Ventilation will be good to excellent in most
areas on Tuesday before trending poor for the rest of this week.

Guyer

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.